Jump to content

Ask Your VA   Claims Questions | Read Current Posts 
Read VA Disability Claims Articles
 Search | View All Forums | Donate | Blogs | New Users | Rules 

  • homepage-banner-2024.png

  • donate-be-a-hero.png

  • 0

Medication Side Effects Secondary?

Rate this question


Draggin'

Question

So if one were taking a medication for a service connected disability...and this medication caused further problems or new symptoms...would this need to be considered as secondary?

Thanks

Draggin'

Link to comment
Share on other sites

Recommended Posts

  • 1
On 5/5/2011 at 7:11 AM, broncovet said:

What they are implying here is, "The VA prescribed your medicine to treat your SC condition...so, if the medication caused you problems, then you need to sue the drug maker"

Sometimes I read stuff on here that I just find hard to believe.... 

I have first hand experience concerning drugs causing secondary medical issues... I lost most of the sight in my left eye because of steroid use for my lung condition. The VA doctors owned up to the problem as being a know issue, steroids cause cataracts, cataract surgery went terrible and I was left with almost no sight...  

Now I am having problems with my vocal cords again due to steroid use... VA doctor indicated in medical examination that the steroids caused the problem and this is a know secondary issue..

I am also looking at diabetes as a side effect to the steroids...The VA and the entire medical community know about these side effects... the va will not deny a claim if you have your medical records to back you up.. just like any other claim....

                                                                                I am not a lawyer so take my opinions with a grain of salt...

If I had listened to the nay sayers, I would never have acheived any ratings after I was awarded TDIU in 1999. Now I have not one but two 100% ratings, a TDIU  and 4 SMC awards !  I say JUST GO For It

Two things are infinite: the universe and human stupidity; and I'm not sure about the universe.” -Albert Einstein.

 

 

 

 

 

Link to comment
Share on other sites

  • 1

Watch out for PREDNISONE...a very powerful drug which has positive and negative qualities.  It is the first line of defense (in both IV and pill form) for calming an exacerbation of Multiple Sclerosis.  It also causes cataracts.

I have had so much Prednisone for MS exacerbations so much so that I developed cataracts in both eyes.  Both eyes are cataract free now thanks to a local ophthalmologist well worth the cost.  I am grateful to have had the cataracts removed, the doctor said I was one of his youngest cataract patients and confirmed they were steroid (prednisone induced).

 The cataracts are secondary service connected at 0%.  Now I can buy that Porsche (not)  😐

Edited by Holllie Greene
more information
Link to comment
Share on other sites

  • 0

I was prescribed NSAIDS for over 24 years for several SC injuries. I then had a severe stomach bleed caused by an ulcer that attacked a blood vessel.  If it were not for my wife finding me on the bathroom floor semi conscious,i would have died from loss of blood. This happened 5 years ago. I am now going forward with a secondary claim. We will see what happens. I am doing this because my wife my be eligible to receive some SC funding if i die from a SC injury. 

Link to comment
Share on other sites

  • 0

Prednisone is a very special drug.  It can be a miracle drug if used in low doses for short periods of time.  I was on it for a non service connected issue for a year.  I got grumpy and mean and developed a hump on the back of my neck.  I did not know about the cataracts part though.  I now have small cataracts forming in my eyes.  Such is life.

Link to comment
Share on other sites

  • 0

Yes.

For one of my three original injuries, I had to be prescribe meds, and the nurse practitioner created a secondary 100% that was far worst then the original 40%. This is why I tell everyone to get out of the VA system because they are the bottom of the barrel, who can lie (I just graduated from med school and the private sector knows how bad of a screw up I am and better apply to the VA because they're hiring--hey facebook i got hired even though I was at the bottom of my class from a 4th tier medical school), poison you to you're a vegetable, and get away with it because they don't have to be insured like private medical professionals. 

VA is the idiot mechanic that put diesel motor oil in your car's transmission, oil is oil right.

This is why I got that IMO from Dr. Anaise and one from a local orthopedic surgeon (currently pending to receive in two weeks and will post in the IMO section.)

Link to comment
Share on other sites

  • 0

I am just hearing about secondary service connection for side effect of medication can you letter me know

more about get letter from IMO Dr Anaise. Thank you.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Guidelines and Terms of Use